Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Dark complexion
    avatar
    Minnal posted:
    Hi Doctor, I need your advice please! My face is darker than rest of my body. I have tried bleaching, facials and lots of face creams (Neutrogena/ Vichy/ Olay/ Ponds), but the effect stays only for some time. When I wash my face the face looks quite fair, but it turns dark the moment I apply either a moisturizer or a face cream or a sunscreen. I have tried Triglow too for few days every night and I felt that my skin started turning very slight blue, so I stopped using it. I do apply lots of home remedies now and then like papaya paste, aloe vera gel fresh from the plant every night, brown sugar and honey, yoghurt, etc….all of it shows good results, but the skin turns dark when I apply any cream in the morning after face wash…..kindly advice on what I should use.
    Reply
     
    avatar
    Mohiba K Tareen, MD responded:
    Dear Minnal,

    The most important thing would be to consult your MD to make sure that you are not suffering from a vitamin or mineral deficiency.

    In addition, please be diligent in wearing broad spectrum sunscreen of at least SPF 30 at all times.

    If there are not deficiencies, you may consult your derm for a regimen that would likely include retinols, a topical vit C agent, and perhaps even hydroquinone.

    I hope that helps
    Dr. Mohiba Tareen
    Tareen Dermatology, Roseville, Minn
    Castle Connoly's America's Top Cosmetic Dermatologists
    Adjunct Assistant Professor Univ of MN Dept of Dermatology
    www.TareenDermatology.com
     
    avatar
    Minnal replied to Mohiba K Tareen, MD's response:
    Thanks for the advice Doctor!


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Cure/Help for Perioral Dermatitis
    I have had Perioral Dermatitis since Feb 13, 2014. For four months I have been going crazy trying to manage it and make it go away. I've ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.